| Catalog Number |
10012866 |
| Medical Device Problem Code |
Connection Problem (2900)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd alaris extension set was broke the following information was received by the initial reporter with the following verbatim it was reported by the customer that bd extension set 1.2-micron low protein binding filter broke off into trifuse.Nurse was having difficulties trying to get extension off trifuse.When nurse was able to get it off part of the plastic broke off into the trifuse.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Additional Manufacturer Narrative
One sample model 10012866 was returned for investigation.The set was examined for defects and abnormalities.The male luer was broken off into one of the luer activated devices and the spin collar was cracked.No other defects or abnormalities were observed.Based on the description of events, the probable root cause is the alcohol causing the spin collar to get brittle, crack and stick to the luer activated device.This combination plus the excessive force trying to disconnect the sets caused the male luer to break off.A device history record review could not be performed because a lot number was not provided by the customer.